Today’s visit is short. Just a port draw (blood work) and hydration (one bag of fluids). Labs all look good so far. No side effects to write home about. No bone pain from yesterday’s Neulasta shot. Zofran is keeping the urpies away. Love my lorazepam (have I mentioned that before?), which helps me sleep (SO WELL) despite the 100mg of prednisone I get to take for first 5 days of every chemo cycle. For those of you unfamiliar with prednisone, one of e side effects with high doses is extreme hyperactivity. If I didn’t have chemical assistance of some sort, I would not sleep.
I wanted to write more of this in the treatment room, but by the time I wrote some thank you notes, people kept popping in… nurses, a volunteer, the pharmacist… Next thing I knew, I was done and they needed my room for someone else. So I’m writing most of this from the atrium cafe, where I’m eating some leftovers from Mary’s delicious chicken dinner from Monday.
I’m sticking around the hospital for that American Cancer Society sponsored Look Good Feel Better makeup class. It’s in a half hour, so I’m going to focus on my lunch now. I’ll be back with a report on the class later. Not sure if the caption comes through on the photo – I’m doing this on my iPad/phone. So the photo is my portacath in action. There’s a short, slightly curved needle that goes in (little pinch), and it stays there for the duration of my clinic visit. They can draw blood and give me all my media through it. Nifty, huh? Oh, enjoy the bonus cleavage shot, if that’s your thing. 😉
Original Comments from the CaringBridge Blog:
OMG, i am SO glad you have the lorazepam. 100 mg of prednisone??? ay yi yi. i would be bouncing off of the walls. or more likely, laying in bed trying to sleep, but feeling my heart race and thinking about allllll of the things i need to do the next day.
—Jodi McKee, April 15, 2015
You make me smile with my heart—HUGS!!!!
—Jo Wilken, April 15, 2015
Great news that you’re doing so well! So glad the meds are working to keep the side effects away
—Elaine Fox, April 15, 2015
Bonus cleavage. Never a bad thing. 😜
—Laura Roberts, April 15, 2015
Good thing you have something to take the edge off 100mg of prednisone. I would have painted the house on that dose!! 60mg was bad enough!
—Peggy Pryor, April 15, 2015
Very glad you’re feeling little to no effects from the drugs! You’re amazing!! Pls lmk if there is anything we can do to help out!!
—Vanessa Schenk, April 15, 2015
Hahaha. Someday soon the Silicone Fairy will be bringing me some of dat cleavage!
—Brenda Moskovic, April 15, 2015